MAUDE Adverse Event Report: ENCORE MEDICAL LP TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 8

ENCORE MEDICAL LP TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 8
Model Number 425-97-008
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient fell and fractured his femur a couple of weeks after his initial surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture after a fall.The previous surgery and the surgery detailed in this event occurred 23 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an (b)(4) associated with the main part # 425-97-008, taperfill hip stem, lateral offset, size 8, which documents that out of 12 parts lot, all were rejected due to furnace blew fuse, shut off.Later the rejected parts were used as is after proper justification.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture after a fall.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and also due to the short time between the previous and the revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, improper implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 8
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
MDR Report Key12012132
Report Number1644408-2021-00586
Device Sequence Number14278898
Product Code LPH
UDI-Device Identifier00888912078665
UDI-Public(01)00888912078665
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-97-008
Device Catalogue Number425-97-008
Device Lot Number173R1244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362 LOT 866B1638.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR